MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545560
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0401 captures the reportable event of a guide catheter break.Imdrf impact code f2301 captures the reportable event of the guide catheter being removed using forceps.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent and naviflex rx delivery system were to be used in the bile duct during a biliary stent implantation procedure performed on an unknown date.During the procedure, the stent was inserted along the guidewire to the target site and released.The endoscope screen was checked after release, and it was noticed that the inner catheter had been separated and remained inside the stent; therefore, it was removed with forceps.The stent was then repositioned, and the procedure was completed.There were no patient complications reported as a result of the event.Note: no further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0401 captures the reportable event of a guide catheter break.Imdrf impact code f2301 captures the reportable event of the guide catheter being removed using forceps.Block h11: a flexima biliary delivery system was received for analysis; however, the guide catheter and the stent were not returned.Visual examination of the returned device found the push catheter kinked.No other damages were noted.The reported event of guide catheter break was confirmed.Taking all available information into consideration, the investigation concluded that the reported event was likely due to factors encountered during the procedure.Most likely there was difficulty deploying the stent and the amount of pressure applied to deploy it could have damaged the guide catheter, getting it detached from the pull wire.In addition, the push catheter was found kinked.It is possible that during the process of inserting the device into the scope, the pressure applied to the device contributed to the damage noted to the push catheter.Therefore, a review and analysis of the all the available information indicated that the most probable cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19131053
Report Number3005099803-2024-01773
Device Sequence Number20581498
Product Code FGE
UDI-Device Identifier08714729337867
UDI-Public08714729337867
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545560
Device Catalogue Number4556
Device Lot Number0033017686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date06/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown